Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 302, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 9:15 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 9:15 AM CDT (14:15 UTC)
- Expired
- Jul 5, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bastrop County, TX, Caldwell County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:30 AM CDT | FLASH FLOOD | 1 E Hutto, TX | HUTTO POLICE DEPARTMENT REPORTED THAT 1 3/4 INCHES OF RAIN FELL IN 15 MINUTES. |
| Jul 5, 11:17 AM CDT | FLASH FLOOD | Bastrop, TX | SEVERAL ROADS CLOSED IN BASTROP CO. DUE TO FLASH FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 051416
FFWEWX
TXC021-055-287-453-491-051715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...ELGIN...BASTROP...
CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LOCKHART...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEXINGTON...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...GRANGER...
* UNTIL 1215 PM CDT
* AT 908 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM HEAVY RAINS 9 MILES SOUTHEAST OF THRALL...OR ABOUT 12 MILES
NORTHEAST OF ELGIN...MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COUPLAND...HUTTO...GRANGER DAM AND BARTLETT
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
3057 9758
$$2 follow-up statements
000
WGUS74 KEWX 051552
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 AM CDT THU JUL 5 2007
TXC021-055-287-453-491-051715-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-CALDWELL TX-
1047 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
CALDWELL...BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...
AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS FROM LOCKHART TO ELGIN TO LEXINGTON AND THRALL.
AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE
PAST 3 HOURS. WITH THE RAINS CONTINUING TO TRACK ACROSS THE SAME
AREAS, AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE BY 12 NOON.
ALL ACTIVITY IS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
3057 9758
$$000
WGUS74 KEWX 051706
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT THU JUL 5 2007
TXC021-055-287-453-491-051715-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-CALDWELL TX-
1200 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING EXPIRES AT 1215 PM CDT FOR
CALDWELL...BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...
AT 1200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DECREASING SHOWER ACTIVITY OVER THE WARNED COUNTIES. THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. RAINFALL TOTALS OF
ONE TO THREE INCHES WERE REPORTED ACROSS BASTROP COUNTY...AND ALONG
THE WILLIAMSON LEE COUNTY LINES...DURING THE MORNING HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO
FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
3057 9758
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:46 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 5, 6:46 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CDT THU JUL 5 2007 .AVIATION... UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS. THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS. && .PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/ DISCUSSION... WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET. A DRIER MID LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO MORE SEASONAL TEMPERATURES AND POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 88 72 91 / 70 50 70 40 30 AUSTIN BERGSTROM INTL AIRPORT 84 70 88 70 90 / 70 50 70 40 30 DEL RIO INTL AIRPORT 92 73 92 73 91 / 30 50 40 40 30 SAN ANTONIO INTL AIRPORT 84 72 89 73 89 / 60 50 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 AM CDT THU JUL 5 2007 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 524 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS EXPECTED BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:26 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 4 hr |
| Jul 5, 9:24 AM CDT | River Flood Warning | EWX | Karnes | 12 hr |
| Jul 5, 11:12 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.